question-icon

Excessive Primolut N,change In Facial Or Cranial Bones,vision Disturbance

default
Posted on Mon, 28 May 2012
Question: Hello Doctor,
I am a female 32 years old. I want to know does EXCESSIVE intake of PRIMOLUT N tablet over a period of time causes change in structure and relationship of any of facial or cranial(head) bones. I have read that the side effects of PRIMOLUT N includes visual disturbances is it due to change in structure of eye bone.
doctor
Answered by Dr. Minoo Bhagia (8 hours later)
Hello,

Thanks for the query

Primolut N or Norethisterone is present in the blood only in 3-4% free form, rest is in bound form with SHBC or sex hormone binding globulin. It's very minute fraction gets metabolised to ethinyl estradiol.
It's prolonged use is contraindicated in liver, renal disorders and diabetes.

It may cause visual disturbances but this side effect will show within few days of starting the therapy. It is not due to change in the structure of bone.

If you are on long therapy you should get your renal function tests, liver function tests and adrenal functions done.

Visual disturbances are very rare but if you are having them you should immediately tell your doctor and stop the drug.

Primolut N has a side effect of causing thromboembolism and this may cause disturbed retinal blood flow and visual blurring or double vision.

I don't think this drug has anything to do with the structure of cranial bones. I have never seen this kind of deformity with Primolut N. Get your bone density test done to see if there is osteoporosis.

Please discuss regarding these with your treating doctor.

Hope this answers your query. In case of any doubts, I am available for the follow ups.

Regards.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Minoo Bhagia (16 hours later)
Thanks for answering my query Doctor. I am taking Primolut N since long. My concern is will prolonged use of Primolut N cause any changes in structure and relationship of any of FACIAL BONES. I have to undergo FACE ANALYSIS TEST in which facial and cranial bones are used as landmarks. Will prolonged use of Primolut N cause any change in the position of these landmarks and influence the result of face analysis test.
doctor
Answered by Dr. Minoo Bhagia (5 hours later)
Hello,

Thanks for the follow up.

As explained in my previous post stating that Primolut N doesn't effect the structure and density of the cranial bones. So, if face analysis test is done and if found to be differ then you might need to evaluate the cause for this.

I suggest you to get your serum calcium and Vit D levels checked. If they are lower than the normal range then Calcium supplement along with Vit D or Calcitriol should help.

If diagnosed as Osteoporosis then Bisphosphonates group of drugs would help.

Also get your thyroid function tests done.

Please see a Cosmetic surgeon who will guide you better.

Hope this answers your query.

Wish you good health.

Regards
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Minoo Bhagia (17 hours later)
Thanks Doctor
You said Primolut N doesn't effect the structure and density of Cranial Bones. But what about the FACIAL BONES. Does the Cranial Bones includes Facial Bones. Does Primolut N effect structure and density of FACIAL BONES.
doctor
Answered by Dr. Minoo Bhagia (6 hours later)
Hello again,

Primolut N also does not affect the structure and density of facial bones.

Cranial bones and facial bones together form the skull bone.

I hope this satisfies you, nevertheless welcoming you for clearing any other doubts.

Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Minoo Bhagia

OBGYN

Practicing since :1983

Answered : 979 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Excessive Primolut N,change In Facial Or Cranial Bones,vision Disturbance

Hello,

Thanks for the query

Primolut N or Norethisterone is present in the blood only in 3-4% free form, rest is in bound form with SHBC or sex hormone binding globulin. It's very minute fraction gets metabolised to ethinyl estradiol.
It's prolonged use is contraindicated in liver, renal disorders and diabetes.

It may cause visual disturbances but this side effect will show within few days of starting the therapy. It is not due to change in the structure of bone.

If you are on long therapy you should get your renal function tests, liver function tests and adrenal functions done.

Visual disturbances are very rare but if you are having them you should immediately tell your doctor and stop the drug.

Primolut N has a side effect of causing thromboembolism and this may cause disturbed retinal blood flow and visual blurring or double vision.

I don't think this drug has anything to do with the structure of cranial bones. I have never seen this kind of deformity with Primolut N. Get your bone density test done to see if there is osteoporosis.

Please discuss regarding these with your treating doctor.

Hope this answers your query. In case of any doubts, I am available for the follow ups.

Regards.